MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE SYRINGE 1.0ML 28GA 1/2IN BLS 500 BDD CA; PISTON SYRINGE

BD MEDICAL - DIABETES CARE SYRINGE 1.0ML 28GA 1/2IN BLS 500 BDD CA; PISTON SYRINGE
Model Number 329424
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 09/16/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation summary: level b investigation - complaint evaluation / complaint history check for the event(s) that occurred.Severity: s_2__; occurrence: a complaint history check was performed and this is the 1st related complaint for needle bent, needle through shield and needle stick (clean) on lot # 9224560.Investigation summary: customer returned photos of a 1cc, 12.7mm, 28g syringe with a syringe.Customer states that the needle was bent and went through needle shield which caused a staff member to have a needle stick.The photos were examined and exhibited a syringe with the cannula bent through the shield of the syringe, exposing the cannula, which could result in a needle stick.Manufacturing ((b)(4)) will be notified of this issue.A review of risk management (b)(4) indicates that the potential risk of this specific reported incident (syringe, needle bent, needle through shield and needle stick) was captured and addressed a review of the device history record was completed for batch# 9224560.All inspections were performed per the applicable operations qc specifications.There were zero (0) notifications noted that pertained to the complaint.Investigation conclusion: based on the samples and/or photo(s) received the investigation concluded: confirmed: bd was able to duplicate or confirm the customer¿s indicated failure.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.Root cause description: as per investigation completed by manufacturing under investigation child (b)(4)."on 02oct2020, (b)(4) received a complaint, from material 329424, batch 92245606.Visual inspection of the pictures showed the cannula piercing through the shield, near the bottom, and angled downward towards the barrel.Process summary: this operation assembles the cannula into the barrel tip and applies adhesive to hold the cannula in the barrel tip.The racks of cannulated barrels then travel through an oven which uses ir light to facilitate adhesive run down and ultraviolet light to cure the adhesive that bonds the cannula to the barrel tip.The cannulated barrels are then conveyed to a machine that inspects for missing cannula, cannula height, point quality, zero line placement, and uv adhesive.It also supplies lube to the cannula, features two lumen blows, assembles the shield to the barrel/cannula assembly, and detects for missing shields.The were no quality notifications or maintenance dispatches relating to this complaint during the production of this batch.A root cause cannot be determined." rationale: based on the investigation, no additional investigation and no capa is required at this time.
 
Event or Problem Description
It was reported that a bd syringe 1.0ml 28ga 1/2in bls 500 bdd ca had the needle puncture through the shield before use.The following was reported by the initial reporter: "it was reported that needle was bent and went through needle shield which caused a staff member to have a needle stick.Verbatim: needle was bent and poked through the cap.One staff member got a slight needle poke.".

Brand Name
SYRINGE 1.0ML 28GA 1/2IN BLS 500 BDD CA
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
MDR Report Key10709038
Report Number1920898-2020-01431
Device Sequence Number19776257
Product Code FMF
UDI-Device Identifier30382903294245
UDI-Public30382903294245
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K170386
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date10/31/2024
Device Model Number329424
Device Catalogue Number329424
Device Lot Number9224560
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/24/2020
Initial Report FDA Received Date10/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1